iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologycontraceptive pillI take Diane-35 for contraception. Is it harmful?

Can Diane 35 be taken for a longer period?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sameer Kumar

Medically reviewed by

iCliniq medical review team

Published At August 27, 2016
Reviewed AtJanuary 23, 2024

Patient's Query

Hi doctor,

I have been having shooting pain in my legs after two hours of Diane-35. I have also read about the risk of blood clots on this pill. I was prescribed this pill because the previous birth control pill was causing hair fall. Can Diane 35 be taken for a longer duration like three years?

Answered by Dr. Sameer Kumar

Hello,

Welcome to icliniq.com.

Diane 35 is an oral contraceptive pill, which has Cyproterone acetate and is usually prescribed for PCOD or PCOS (polycystic ovarian syndrome). It is not recommended for long-term hormonal contraception. Instead, you should be opting for Femilon 21, if hormonal contraception is preferred. Power shooting pain in legs immediately after taking Diane 35 is unlikely to cause DVT (deep vein thrombosis) or clots immediately. The most likely diagnosis would be sciatica due to lumbar compression. So, an x-ray of the lumbosacral spine and also a leg venous Doppler should be done to rule out any chances of sciatica and DVT respectively. I would recommend an intrauterine nonhormonal contraceptive like copper-T, which can be used for 10 years.

Patient's Query

Thank you doctor,

The pain is on one side of the body. Does that signify anything? Also, I have the prescription of Diane 35 for seven months. Should I continue taking it? Is DVT test necessary?

Answered by Dr. Sameer Kumar

Hello,

Welcome back to icliniq.com.

The one sided pain is more likely to be a sciatica pain. An X-ray lumbosacral spine would be mandatory to rule out spondylolisthesis or spondylitis. Once that is ruled out, then it would be the best to get a Doppler study done to rule out DVT. The best would be to opt for an IUCD (intrauterine contraceptive device).

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sameer Kumar
Dr. Sameer Kumar

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy